Alert archive / Florida / Rip Current Statements in 2011
Rip Current Statement 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this rip current statement at Nov 10, 2011, 8:07 AM EST for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 8:07 AM EST (13:07 UTC)
- Expired
- Nov 10, 2011, 7:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208 WHUS42 KJAX 101307 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 807 AM EST THU NOV 10 2011 ...LARGE SWELLS CONTINUE TO IMPACT THE COASTAL AREAS... FLZ024-025-033-038-GAZ154-166-110000- /O.NEW.KJAX.SU.Y.0006.111110T1307Z-111111T0000Z/ /O.NEW.KJAX.RP.S.0011.111110T1307Z-111111T0000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- 807 AM EST THU NOV 10 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING...BREAKERS OF 5 TO 7 FEET WILL IMPACT THE COAST TODAY BEFORE SLOWLY SUBSIDING TONIGHT AND FRIDAY. * IMPACTS...THE HIGH SURF WILL CONTRIBUTE TO A HIGH RISK OF RIP CURRENTS IN THE SURF ZONE TODAY. LOCALIZED BEACH EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Nov 10, 4:04 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Nov 10, 4:04 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EST THU NOV 10 2011
...FIRST INLAND FREEZE OF THE SEASON EXPECTED FRIDAY NIGHT...
.SHORT TERM...THROUGH SATURDAY
THE MAIN STORY WILL BE THE ARRIVAL OF THE COLDEST AIR SO FAR THIS
SEASON. THE COLD FRONT WILL PUSH THROUGH TODAY WITH ONLY A FEW
ISOLATED LIGHT RAIN SHOWERS EXPECTED. MOST LOCATIONS WILL GO WITHOUT
ANY MEASURABLE RAIN. TEMPERATURES AHEAD OF THE FRONT WILL APPROACH
80 DEGREES ACROSS THE EXTREME SOUTHEAST PORTION OF THE AREA.
TEMPERATURES WILL DROP OFF BEHIND THE FRONT WITH HIGHS ONLY IN THE
MID 60S ACROSS THE NORTHWEST PORTION OF THE AREA. WINDS WILL TURN TO
THE WEST NORTHWEST AND BECOME BREEZY. THE STRONGEST WINDS ARE
ACTUALLY EXPECTED THIS EVENING WHEN GUSTS MAY APPROACH 30 MPH AT
TIMES. WILL HOLD OFF ON A LAKE WIND ADVISORY FOR NOW BUT THIS WILL
NEED TO BE LOOKED AT AGAIN WITH THE AFTERNOON PACKAGE.
IMPRESSIVE COLD AIR ADVECTION TONIGHT WILL LEAD TO TEMPS
FALLING INTO THE 30S AND 40S DESPITE WINDS REMAINING UP. FACTOR
IN THE WIND CHILL AND IT WILL FEEL COLDER (BELOW FREEZING) NORTH
AND WEST OF THE ST JOHNS RIVER EARLY FRIDAY MORNING.
SUNNY BUT CHILLY WILL BEST DESCRIBE FRIDAY. TEMPERATURES WILL
STRUGGLE JUST TO MAKE INTO THE 60S. THE FIRST WIDESPREAD FREEZE OF
THE SEASON STILL LOOKS LIKELY INLAND FRIDAY NIGHT. NEARLY ISSUED A
FREEZE WATCH BUT DECIDED TO HOLD OFF ONE MORE CYCLE TO MAKE SURE
MODELS REMAIN CONSISTENT IN POSITIONING SURFACE HIGH DIRECTLY OVER
THE FORECAST AREA. IF THIS DOES IN FACT HAPPEN...TEMPS WILL
PLUMMET FRIDAY EVENING AND BELOW FREEZING TEMPERATURES WOULD BE
ALMOST CERTAIN ACROSS A GOOD CHUNK OF THE REGION. THE SET UP WILL
ALSO BE PERFECT FOR A HEAVY FROST SINCE LOW LEVEL MOISTURE WILL
ALREADY BE IN THE PROCESS OF REBOUNDING.
THE SURFACE HIGH WILL SHIFT EAST ON SATURDAY AND LIGHT ONSHORE
FLOW WILL ENSUE. MID LEVEL HEIGHTS WILL INCREASE FROM THE SOUTH
AND TEMPS WILL REBOUND BY SOME 5 TO 10 DEGREES OVER FRIDAY. ALL
AREAS ARE EXPECTED TO REMAIN ABOVE FREEZING SATURDAY NIGHT.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
MID AND UPPER LEVEL RIDGE WILL BUILD FROM THE SOUTH SUNDAY AND
MONDAY AND BECOME AMPLIFIED JUST EAST OF THE FORECAST AREA BY
TUESDAY. THIS PATTERN WILL SUPPORT ABOVE NORMAL TEMPS WITH
READINGS IN THE 80S AWAY FROM THE BEACHES ON MONDAY AND TUESDAY.
THE MODELS DISAGREE ON THE TIMING OF MOISTURE INFLUX ASSOCIATED
WITH THE NEXT COLD FRONT. STRONG RIDGE WILL PROBABLY HOLD THE
FRONT OFF FOR A WHILE BUT WILL GO AHEAD AND INTRODUCE LOW POPS
BEGINNING TUESDAY NIGHT. TEMPS WILL DEPEND ON EVENTUAL CLOUD COVER
SO WILL NOT MAKE TOO MANY ADJUSTMENTS TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION...VFR WILL PREVAIL EXCEPT FOR PERIODS OF IFR TO LIFR
VSBYS AND CIGS AT VQQ. CLOUDINESS WILL INCREASE EARLY TODAY AS
COLD FRONT MOVES INTO THE REGION. DESPITE VIRTUALLY NOTHING SHOWN
IN MAV MOS GUIDANCE...A PERIOD OF CIGS CLOSE TO MVFR RANGE IS
POSSIBLE ALONG AND AHEAD OF FRONT TODAY FROM LATE MORNING TO MID
AFTN SO HAVE INSERTED TEMPO GROUPS FOR THIS BUT HAVE KEPT CIGS AT
3500 FT DUE TO LOW CONFIDENCE. RAIN SHOWER CHANCES ARE CURRENTLY
NEAR 20% OR LESS AND HAVE LEFT OUT ANY VCSH AT THE MOMENT.
&&
.MARINE...HAVE CANCELLED SCAHS FOR THE NEARSHORE WATERS AND HAVE
SCEC FOR HAZARDOUS SEAS FOR TODAY AS COMBINED SEAS HAVE DROPPED
BELOW 7 FEET AND WINDS WILL BE LIGHT TODAY. HAVE RAISED SCA FOR
THE NEARSHORE WATERS FROM 00Z TONIGHT TO 12Z TOMORROW WITH A GALE
WATCH IN EFFECT FOR THE SAME TIME PERIOD OVER THE OFFSHORE WATERS
AS THE PRESSURE GRADIENT TIGHTENS BEHIND THE COLD FRONT.
RIP CURRENTS: HIGH END MODERATE RISK OF RIP CURRENTS TODAY DUE TO
EAST SWELLS.
&&
.FIRE WEATHER...WILL SEE CRITICALLY LOW RH'S TOMORROW AS MUCH
DRIER AIR MIXES DOWN FOLLOWING THE COLD FRONT. DESPITE
THIS...WINDS AND ENERGY RELEASE COMPONENT VALUES ARE NOT EXPECTED
TO REACH RED FLAG WARNING THRESHOLDS TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 35 62 30 / 20 0 0 0
SSI 72 43 61 40 / 20 0 0 0
JAX 74 39 62 34 / 20 0 0 0
SGJ 77 45 60 42 / 20 10 0 0
GNV 74 37 63 33 / 20 0 0 0
OCF 76 38 64 35 / 20 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST THIS
EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
SHULER/PRESNALLHazardous weather outlook, Nov 10, 4:19 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 AM EST THU NOV 10 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 419 AM EST THU NOV 10 2011 ...WIND CHILLS BELOW FREEZING FRIDAY MORNING... ...HEAVY FROST POSSIBLE FRIDAY NIGHT... THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL PUSH THROUGH THE REGION AND USHER IN MUCH COLDER CONDITIONS. TEMPERATURES WILL FALL INTO THE 30S AND 40S TONIGHT. WIND CHILLS BELOW FREEZING ARE EXPECTED NORTH AND WEST OF THE ST JOHNS RIVER LATE TONIGHT/EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... CLEAR SKIES AND CALM WINDS WILL RESULT IN CONDITIONS HIGHLY FAVORABLE FOR FROST FORMATION ACROSS SOUTHEAST GEORGIA AND INLAND NORTHEAST FLORIDA FRIDAY NIGHT. FROST ADVISORIES AND/OR FREEZE WARNINGS WILL LIKELY BE REQUIRED FOR PORTIONS OF THE AREA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:58 PM EST | Small Craft Advisory for Hazardous Seas | JAX | 5 hr | |
| Nov 10, 3:04 AM EST | Gale Watch | JAX | 11 hr | |
| Nov 10, 3:04 AM EST | Small Craft Advisory | JAX | 42 hr | |
| Nov 10, 3:04 AM EST | Small Craft Advisory for Hazardous Seas | JAX | 16 hr | |
| Nov 10, 8:07 AM EST | High Surf Advisory | JAX | Flagler, Nassau | 11 hr |
| Nov 10, 1:35 PM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 16 hr |
| Nov 10, 1:44 PM EST | Lake Wind Advisory | JAX | Flagler, Nassau | 16 hr |
| Nov 10, 1:51 PM EST | Gale Warning | JAX | 19 hr |
Nearby
Rip Current Statements in Florida, 2011Rip Current Statements in Georgia, 2011Every rip current statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.